Hail, Richland
- When
- June 20, 5:10 PM CST
- Where
- Richland County, 6 mi N of Claremont
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.800, -87.967
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 20, 1:25 PM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 PM CDT TUE JUN 20 2006 .DISCUSSION... FORECAST CHALLENGE FOR THE NEXT FEW DAYS WILL BE THE POSITION OF A QUASI-STATIONARY FRONT AND ITS INFLUENCE ON CONVECTIVE DEVELOPMENT IN CENTRAL AND SOUTHEAST IL. THE LATEST EARLY AFTERNOON SURFACE ANALYSIS INDICATED A SLOW MOVING WARM FRONT LIFTING NORTH...WHICH EXTENDED FROM ABOUT MACOMB TO SPRINGFIELD TO ROBINSON. VERY UNSTABLE AIR WAS SOUTH OF THE FRONT... WITH DEW POINTS IN THE 65-70 RANGE AND CAPES AROUND 2500-4000. THIS FRONT WILL BE THE FOCUS FOR OUR T-STORM CHANCES THE REST OF THE WEEK AS IT WAVERS NORTH THEN BACK SOUTH AGAIN. THE NAM/WRF AND GFS ARE IN FAIRLY GOOD AGREEMENT THROUGH THURSDAY...BUT THEN THE GFS SEEMS TO BE MUCH QUICKER IN PUSHING THE FRONT THROUGH BY FRIDAY. THE NAM/WRF IS FARTHER NORTH WITH HIGH PRESSURE IN THE UPPER GREAT LAKES AND THUS A BIT FARTHER NORTH WITH THE FRONT...WHICH SEEMS REASONABLE BASED ON BOTH MODELS DEPICTION OF A SHORTWAVE AXIS IN WISCONSIN MIDDAY FRIDAY. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... THE ONGOING CONVECTION...WHICH IS PERSISTANT REMNANTS OF THIS MORNINGS NORTHERN PLAINS MCS...WAS JUST PUSHING INTO WEST CENTRAL IL...BRINGING MUCH NEEDED RAINFALL. THE HEAVIEST RAIN...NEAR GALESBURG... WAS AT THE INTERSECTION OF THE LIFTING WARM FRONT AND THE OUTFLOW/COLD POOL FROM THE MCS. AS THE WARM FRONT CONTINUES TO SLOWLY LIFT...THE CONVECTIVE HOT SPOT SHOULD CONTINUE TO BE BETWEEN I-74 AND US 136 THIS EVENING. HOWEVER...CAN NOT RULE OUT SCATTERED T-STORMS ANYWHERE IN THE WARM SECTOR OF CENT/SE IL WHERE THE CAP WEAKENS ENOUGH THIS EVENING. THE CHALLENGE OVERNIGHT WILL BE THE NORTHWARD EXTENT OF THE WARM FRONT...WHICH WILL PROVIDE THE FOCUS FOR ANOTHER OVERNIGHT CONVECTIVE COMPLEX. AT THIS TIME IT LOOKS LIKE THE FRONT SHOULD MAKE IT UP TOWARD I-74...WITH THE STRONGEST STORMS IN THE I-80 CORRIDOR. CONCERNS FOR TOMORROW ARE THE LOCATIONS OF THE STALLED FRONT AND ANY OUTFLOW BOUNDARIES FROM OVERNIGHT STORMS. INCREASING LOW LEVEL WINDS AND A VERY UNSTABLE AIRMASS SHOULD RESULT IN MORE SHOWERS AND T-STORMS DURING THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE ESPECIALLY ALONG THE I-74 CORRIDOR CLOSER TO THE FRONT. SIMILAR CONDITIONS WILL BE IN STORE FOR CENT AND SE IL THURSDAY AS THE FRONT IN NORTHERN IL SLOWLY SAGS SOUTH. THE PRIMARY AREA OF CONCERN WILL BE BETWEEN I-74 AND I-70 AS THE UNSTABLE AIR INTERACTS WITH THE BOUNDARY. THE LIMITING FACTOR...HOWEVER...WILL BE A LACK OF LOW LEVEL CONVERGENCE AS THE WINDS WEAKEN AND VEER MORE WESTERLY. LONG TERM...FRIDAY THROUGH TUESDAY... THE AFOREMENTIONED FRONT MAY STILL BE CLOSE TO THE AREA ON FRIDAY AS A SHORTWAVE MOVING THROUGH THE UPPER MIDWEST INDUCES A WEAK LOW PRESSURE AREA IN ERN MO. THE NAM/WRF APPEARS TO BE OVERLY GENEROUS WITH THE PRECIPITATION...AND A BIT TOO FAR NORTH. THUS...WILL PUT 40 TO 50 POPS SOUTH OF A RUSHVILLE-LINCOLN-PARIS LINE IN THE FORECAST FOR FRIDAY...TAPERING TO SLIGHT CHANCES IN NORTH CENTRAL SECTIONS. HIGH PRESSURE IN THE NORTHERN GREAT LAKES SHOULD BRING DRIER AIR INTO NORTHERN AND CENTRAL IL FOR THE WEEKEND...THE EXCEPTION WILL BE IN LOCATIONS SOUTH OF A SHELBYVILLE-PARIS LINE WHERE A FEW SHOWERS MAY LINGER INTO SATURDAY AS THEY REMAIN CLOSE ENOUGH TO THE SLOWLY DEPARTING FRONT. NORTHWEST FLOW IS EXPECTED TO DEVELOP BY EARLY NEXT WEEK KEEPING TEMPS ON THE COOLER SIDE. A CLIPPER TYPE SYSTEM MAY BRING OUR NEXT CHANCE FOR SHOWERS EARLY IN THE WEEK...BUT FOR NOW WILL ONLY KEEP A SLIGHT CHANCE IN THE GRIDS FOR MONDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && MILLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1112 AM CDT TUE JUN 20 2006 ILZ027>031-036>038-040>057-061-211615- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- 1112 AM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL GRADUALLY PUSH NORTHWARD ACROSS CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE WARM AND HUMID AIRMASS...ALONG AND SOUTH OF THIS FRONT. SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF THE I-74 CORRIDOR. LARGE HAIL AND VERY HEAVY RAINFALL ARE ALSO POSSIBLE WITH ANY SEVERE STORMS. A TORNADO IS NOT OUT OF THE QUESTION IN THE IMMEDIATE VICINITY OF THE WARM FRONT. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONT WILL LINGER AROUND THE AREA THROUGH FRIDAY. WEATHER DISTURBANCES MOVING ALONG THE BOUNDARY WILL BRING A PERIODIC RISK OF THUNDERSTORMS WITH THEM...DURING THIS PERIOD. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEST OF I-55 THIS AFTERNOON... AND IN AREAS EAST OF I-55 LATE THIS AFTERNOON INTO EARLY EVENING. ILZ062-063-066>068-071>073-211615- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1112 AM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL GRADUALLY PUSH NORTHWARD INTO CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE WARM AND HUMID AIRMASS...ALONG AND SOUTH OF THIS FRONT. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONT WILL LINGER AROUND THE AREA THROUGH FRIDAY. WEATHER DISTURBANCES MOVING ALONG THE BOUNDARY WILL BRING A PERIODIC RISK OF THUNDERSTORMS WITH THEM...DURING THIS PERIOD. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON...INTO EARLY EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. GEELHART
The Evansville,IN radar (KVWX), 64 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511309, 5511308, 5511307.